Alert archive / California / Wind Advisories in 2013

Wind Advisory 7, NWS Phoenix, AZ

March 7, 2013

NWS Phoenix, AZ issued this wind advisory at Mar 7, 2013, 1:28 PM PST. It took effect at Mar 8, 2013, 10:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2013, 1:28 PM PST (21:28 UTC)
In effect from
Mar 8, 2013, 10:00 AM PST
Expired
Mar 8, 2013, 5:50 PM PST
In force
8 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WWUS75 KPSR 072128
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
228 PM MST THU MAR 7 2013

.STRONG GUSTY WEST WINDS ACROSS IMPERIAL COUNTY ON FRIDAY.

CAZ033-081200-
/O.NEW.KPSR.WI.Y.0007.130308T1800Z-130309T0300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
128 PM PST THU MAR 7 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY. 

* AFFECTED AREA...IMPERIAL COUNTY...PRIMARILY THE AREAS SOUTHWEST OF
  IMPERIAL AND EL CENTRO TOWARDS THE COUNTY LINE...INCLUDING THE
  INTERSTATE 8 CORRIDOR THROUGH OCOTILLO.

* TIMING...POST FRONTAL WINDS INCREASING BY LATE MORNING...PEAKING
  BY EARLY AFTERNOON AND CONTINUING INTO THE EARLY EVENING HOURS.

* WINDS...WEST WINDS SUSTAINED 15 TO 30 MPH WITH PEAK GUSTS IN EXCESS
  OF 40 MPH.

* IMPACTS...GUSTY WINDS WILL CAUSE AREAS OF BLOWING DUST AND SAND
  POTENTIALLY SHARPLY RESTRICTING VISIBILITY AND CREATING DANGEROUS
  DRIVING CONDITIONS. HIGH PROFILE VEHICLES TRAVELING NORTH OR SOUTH
  MAY EXPERIENCE TEMPORARY LOSS OF CONTROL DUE TO STRONG SHIFTING
  CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
3 follow-up statements
287 
WWUS75 KPSR 080857
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
157 AM MST FRI MAR 8 2013

.STRONG GUSTY WEST WINDS ACROSS IMPERIAL COUNTY TODAY.

CAZ033-090100-
/O.CON.KPSR.WI.Y.0007.130308T1800Z-130309T0300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
1257 AM PST FRI MAR 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING. 

* AFFECTED AREA...IMPERIAL COUNTY...PRIMARILY THE AREAS 
  SOUTHWEST OF IMPERIAL AND EL CENTRO TOWARDS THE COUNTY LINE...
  INCLUDING THE INTERSTATE 8 CORRIDOR THROUGH OCOTILLO. 

* TIMING...POST FRONTAL WINDS INCREASING BY LATE MORNING... 
  PEAKING BY EARLY AFTERNOON AND CONTINUING INTO THE EARLY 
  EVENING HOURS. 

* WINDS...WEST WINDS SUSTAINED 15 TO 30 MPH WITH PEAK GUSTS AS HIGH
  AS 45 MPH.

* IMPACTS...GUSTY WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  SAND POTENTIALLY SHARPLY RESTRICTING VISIBILITY AND CREATING 
  DANGEROUS DRIVING CONDITIONS. HIGH PROFILE VEHICLES TRAVELING 
  NORTH OR SOUTH MAY EXPERIENCE TEMPORARY LOSS OF CONTROL DUE TO 
  STRONG SHIFTING CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
764 
WWUS75 KPSR 082101
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
201 PM MST FRI MAR 8 2013

CAZ033-090300-
/O.CON.KPSR.WI.Y.0007.000000T0000Z-130309T0300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
101 PM PST FRI MAR 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* AFFECTED AREA...IMPERIAL COUNTY...PRIMARILY THE AREAS 
  SOUTHWEST OF IMPERIAL AND EL CENTRO TOWARDS THE COUNTY LINE... 
  INCLUDING THE INTERSTATE 8 CORRIDOR THROUGH OCOTILLO. 

* TIMING...STRONGEST WINDS THROUGH 5 PM...TAPERING OFF BY 7 PM. 

* WINDS...WEST WINDS SUSTAINED 15 TO 30 MPH WITH PEAK GUSTS AS 
  HIGH AS 45 MPH. 

* IMPACTS...GUSTY WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  SAND POTENTIALLY SHARPLY RESTRICTING VISIBILITY AND CREATING 
  DANGEROUS DRIVING CONDITIONS. HIGH PROFILE VEHICLES TRAVELING 
  NORTH OR SOUTH MAY EXPERIENCE TEMPORARY LOSS OF CONTROL DUE TO 
  STRONG SHIFTING CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
366 
WWUS75 KPSR 090150
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
650 PM MST FRI MAR 8 2013


CAZ033-090300-
/O.CAN.KPSR.WI.Y.0007.000000T0000Z-130309T0300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
550 PM PST FRI MAR 8 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

HOWEVER...CONDITIONS WILL REMAIN BREEZY THIS EVENING WITH WIND GUSTS
AS HIGH AS 25 TO 30 MPH.

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 7, 8:36 AM PST, 4 hours 52 minutes earlier.

Area forecast discussion, Mar 7, 8:36 AM PST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
936 AM MST THU MAR 7 2013

.SYNOPSIS...
ANOTHER MILD DAY WILL BE IN STORE TODAY BEFORE MUCH COOLER
TEMPERATURES ARRIVE FRIDAY AS A STRONG LOW PRESSURE SYSTEM MOVES
THROUGH THE SOUTHWEST. THIS SYSTEM WILL ALSO BRING VERY GOOD CHANCES
OF PRECIPITATION TO MUCH OF THE REGION IN THE THURSDAY NIGHT THROUGH
FRIDAY NIGHT TIME FRAME...ALONG WITH A CHANCE OF THUNDERSTORMS.
LINGERING CHANCES FOR PRECIPITATION ARE EXPECTED FOR SATURDAY MAINLY
ACROSS SOUTH-CENTRAL ARIZONA. THE COOL TEMPERATURES WILL LAST
THROUGH SATURDAY...BUT THEN QUICKLY REBOUND BY EARLY NEXT WEEK AS
HIGH PRESSURE RETURNS.

&&

.DISCUSSION...
MID MORNING WATER VAPOR IMAGERY DEPICTS A LARGE UPPER LEVEL TROUGH
OFF THE COAST OF SAN FRANSISCO...WITH AN ELONGATED AREA OF MID LEVEL
MOISTURE STRETCHING FROM THE EASTERN PACIFIC INTO IDAHO. MEANWHILE A
LARGE PLUME OF SUBTROPICAL MOISTURE IS STREAMING NORTHWARD THROUGH
BAJA...SONORA...NEW MEXICO...AND TEXAS BUT ACROSS OUR FORECAST
AREA...CONDITIONS REMAIN QUIET AND DRY. NOT MUCH IN THE WAY OF CLOUD
COVER AT THIS POINT...THE THICKER MID AND HIGH CLOUDS ARE STILL OFF
TO THE WEST AS OF 16Z. CONSEQUENTLY...I MADE MINOR CHANGES TO THE
SKY GRIDS FOR THE REST OF THE DAY TO PAINT A MORE
OPTIMISTIC...MOSTLY SUNNY FORECAST. TEMPS SHOULD STILL BE ABLE TO
REACH THE UPPER 70S TO LOWER 80S TODAY...BASICALLY A NEAR COPY OF
YESTERDAY\S TEMPS.

INCOMING 12Z MODEL DATA CONTINUES TO INDICATE A RAPID TRANSITION
AWAY FROM THE SUNNY SKIES AND WARM TEMPS WE\VE BEEN EXPERIENCING ALL
WEEK. SHOWERS ARE EXPECTED TO BREAK OUT LATE TONIGHT WITH A
SECONDARY /MORE WIDESPREAD/ ROUND OF SHOWERS TOMORROW AFTERNOON.
FOCUS FOR THE REST OF THE DAY WILL BE ON REFINING POPS AND
DETERMINING ANY WINTER IMPACTS ACROSS OUR FORECAST AREA. AT THIS
POINT IT APPEARS THE ONLY VULNERABLE AREAS FOR SNOWFALL WILL BE THE
HIGHEST ELEVATIONS EAST OF PHOENIX. ELSEWHERE...A HEALTHY QUARTER TO
HALF INCH OF RAIN LOOKS LIKE A GOOD BET.

&&

.PREVIOUS DISCUSSION...
THE STRONG NEGATIVE HEIGHT ANOMALY IS CURRENTLY CENTERED JUST OFF
THE OREGON COAST WITH TWO MAIN PV ANOMALIES NOW ORIENTED TO THE
SOUTH OF THE HEIGHT CENTER. THE SOUTHERN MOST PV ANOMALY CENTERED
ROUGHLY 500NM WEST OF KLAX IS STARTING TO REALLY WRAP UP AND PULL IN
MOISTURE FROM THE SOUTHWEST. A 120KT 300MB JET WILL DIVE SOUTHWARD
INTO THE BACK SIDE OF THE MAIN LONGWAVE TROUGH BY TONIGHT. THESE PV
ANOMALIES AND THE DIVING JET MAX WILL HELP TO DRIVE THE MAIN
LONGWAVE TROUGH SOUTHWARD ALONG THE CALIFORNIA COAST AND TO SHIFT
THE TROUGH FROM A POSITIVE TILT TO A MORE NEUTRAL TILT BY FRIDAY
MORNING. THE LAST SEVERAL MODEL RUNS HAVE BEEN CONSISTENT IN THE
PROGRESSION OF THIS SYSTEM THROUGH SATURDAY. THE MODEL TREND OF
INCREASING THE ATMOSPHERIC MOISTURE CONTENT IS STILL TAKING PLACE
WITH FORECAST PWATS NOW OF AROUND THREE QUARTERS OF AN INCH ACROSS
THE CWA ON FRIDAY.

UPPER DYNAMICS WITH THIS IMPRESSIVE LOW WILL BE QUITE STRONG
STARTING LATE THURSDAY NIGHT OVER SOUTHEAST CALIFORNIA AND THEN INTO
THE DAYTIME HOURS FRIDAY ACROSS SOUTHERN ARIZONA. LARGE SCALE ASCENT
WILL INCREASE ACROSS THE ENTIRE REGION BY EARLY FRIDAY MORNING AS
SHOWN BY INCREASING Q-VECTOR CONVERGENCE AND MODEST UPPER DIFLUENCE.
THIS WILL BE IN ADDITION TO THE STRONG MOISTURE ADVECTION AND MODEST
MID-LEVEL ISENTROPIC LIFT. THESE FACTORS ARE EXPECTED TO PROMOTE
WIDESPREAD SHOWER DEVELOPMENT STARTING AFTER MIDNIGHT IN WESTERN
ZONES AND THEN SPREADING EASTWARD ACROSS THE MAJORITY OF
SOUTH-CENTRAL ARIZONA BY DAYBREAK FRIDAY. THE BEST DYNAMICS COME
INTO PLAY STARTING LATE FRIDAY MORNING AND LASTING THROUGH THE
AFTERNOON HOURS AS THE MAIN PV ANOMALY MARCHES ACROSS THE REGION.

THE VERY COLD MID LEVEL TEMPERATURES ASSOCIATED WITH THIS
SYSTEM...AROUND -30C AT 500MB...WILL PROVIDE FOR FAVORABLE SOUNDING
PROFILES WHICH SHOULD LEAD TO SCATTERED THUNDERSTORM DEVELOPMENT
ACROSS THE REGION AFTER 12Z FRIDAY. MODEL SOUNDINGS INDICATE UP TO
600 J/KG OF CAPE AND LI/S OF -2 WILL BE POSSIBLE FRIDAY AFTERNOON
ACROSS SOUTH-CENTRAL ARIZONA. GIVEN THE POTENTIAL UNSTABLE
ENVIRONMENT AND FAIRLY STRONG SHEARED WIND PROFILES...THERE WILL BE
SOME POTENTIAL FOR STRONG GUSTY WINDS AND SMALL HAIL WITH A FEW OF
THE STRONGEST THUNDERSTORMS. WINDS ALOFT WILL NOT BE OVERLY
STRONG...ON THE ORDER OF 30KTS...BUT WITH SOME EVAPORATIVE COOLING
AND MOMENTUM TRANSFER...ISOLATED THUNDERSTORM GUSTS OF UP TO 45 MPH
WILL BE POSSIBLE. FORECAST QPF AMOUNTS ARE STILL LOOKING LIKE A
GENERAL QUARTER TO A THIRD OF AN INCH ACROSS THE DESERTS OF
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. HIGHER AMOUNTS ARE
EXPECTED OVER THE SOUTH-CENTRAL ARIZONA DESERTS WITH A BASIN AVERAGE
OF AROUND A HALF AN INCH WITH AMOUNTS CLOSER TO AN INCH IN FAVORED
UPSLOPE AREAS NORTH AND EAST OF PHOENIX.

THE MAIN COLD FRONT WILL SLIDE THROUGH WESTERN ZONES BY LATE FRIDAY
MORNING AND DURING THE AFTERNOON AND EARLY EVENING ACROSS SOUTHERN
ARIZONA. PRECIPITATION CHANCES WILL DROP OFF AFTER FROPA...BUT
RESIDUAL WRAP AROUND MOISTURE AND PRECIPITATION CHANCES WILL LINGER
AT LEAST INTO SATURDAY. SNOW LEVELS WILL DROP TO AROUND 4000 FEET BY
MIDNIGHT FRIDAY...WITH RAIN CHANGING TO SNOW ACROSS HIGH TERRAIN
AREAS IN NORTHEAST MARICOPA AND SOUTHERN GILA COUNTIES. THERE IS
STILL SOME QUESTION WITH SNOW AMOUNTS...BUT CURRENT THINKING IS
ELEVATIONS ABOVE 5000 FEET COULD SEE 2-3 INCHES WITH SLIGHTLY
HIGHER AMOUNTS FOR THE HIGHEST PEAKS. LIGHTER AMOUNTS OF UP TO AN
INCH IS EXPECTED AT ELEVATIONS BETWEEN 4000-5000 FEET FRIDAY NIGHT.

THE DEEP TROUGH WILL LINGER LONG ENOUGH INTO SATURDAY TO EXPECT SOME
INSTABILITY SHOWERS WITH HIGHEST CHANCES NORTH AND EAST OF PHOENIX.
AFTER SATURDAY...MODELS INDICATE A QUICK BUILD UP OF HEIGHTS AND
WARMING TEMPERATURES. THERE IS SOME MODEL DIFFERENCES BY THE MIDDLE
OF NEXT WEEK WITH THE GFS BEING THE SLIGHTLY COOLER OUTLIER AMONG
LONG RANGE GUIDANCE...SO FOR NOW LEANING TOWARD THE WARMER EUROPEAN.
WILL LIKELY SEE TEMPERATURES IN THE LOWER TO MIDDLE 80S BY TUESDAY
AND POSSIBLY EVEN APPROACHING 90 ACROSS THE SOUTHEAST CALIFORNIA
LOWER DESERTS ON WEDNESDAY. ENSEMBLE GUIDANCE CONTINUES TO POINT
TOWARD A DOMINANT UPPER RIDGE ACROSS THE DESERT SOUTHWEST INTO LATE
NEXT WEEK. THE WARMEST GUIDANCE FOR NEXT THURSDAY ACTUALLY SHOWS
HIGHS POSSIBLY REACHING NEAR RECORD HIGHS FOR AREA.

&&

.AVIATION...
SOUTH-CENTRAL AND SOUTHWEST AZ ARIZONA INCLUDING KPHX...KIWA AND
KSDL...AND SOUTHEAST CA INCLUDING KIPL AND KBLH...

OCCASIONAL HIGH CIRRUS TODAY WILL SUCCUMB TO LOWER CIGS BETWEEN 7K
AND 10K FT BY THE END OF THE TAF PERIOD 12Z FRIDAY. LIGHT WINDS THIS
MORNING OF THE TYPICAL DIURNAL DIRECTION WILL STRENGTHEN BY LATE
AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF AN APPROACHING
STORM SYSTEM. CENTRAL ARIZONA TERMINALS MAY KEEP MORE OF A S/SW
COMPONENT VERSUS THE TYPICAL WLY DIRECTION DURING THE
AFTERNOON...AND MAY NOT TRULY BECOME E/SE DURING THE OVERNIGHT
(AGAIN KEEPING MORE OF A SLY DIRECTION). A FEW HIGHER GUSTS MAY BE
POSSIBLE ACROSS SERN CALIFORNIA (PARTICULARLY AT KIPL). SCT -SHRA
WILL JUST BE IN THE DEVELOPMENTAL STAGE AT THE END OF THIS TAF
PERIOD...AND HAVE INTRODUCED A VCSH MENTION GIVEN THE UNCERTAINTY IN
EXACT TIMING AND COVERAGE. MAY EVENTUALLY NEED A TEMPO OR
PREDOMINANT GROUPING FOR THE HOURS JUST BEYOND 12Z FRIDAY (AND
CERTAINLY FOR THE FRIDAY AFTERNOON TIME FRAME FOR THE CNTRL ARIZONA
AERODROMES IN FUTURE TAF PACKAGES).

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
A TRAILING PIECE OF ENERGY WILL ALLOW FOR ISOLATED TO SCATTERED
SHOWERS SATURDAY AFTERNOON ACROSS CENTRAL ARIZONA...THOUGH MOST
AREAS WILL BE STARTING A PROLONGED DRYING TREND. UNSEASONABLY COOL
TEMPERATURES AND HIGH RELATIVE HUMIDITIES WILL BE COMMON ON
SATURDAY...WITH A MODEST WARMING AND DRYING TREND SUNDAY. A RAPID
SHIFT TOWARDS VERY WARM AND DRY WEATHER WILL BE ON TAP FOR THE
BEGINNING OF NEXT WEEK...WITH AFTERNOON HIGHS SOME 10 DEGREES ABOVE
NORMAL AND MINIMUM HUMIDITIES FALLING INTO THE LOWER TEENS AND
SINGLE DIGITS. FORTUNATELY...DURING THE SAME TIME FRAME IN THE
MIDDLE OF NEXT WEEK...WIND SPEEDS WILL BE UNUSUALLY LIGHT (WELL
BELOW 10 MPH) EVEN IN THE TYPICALLY MORE EXPOSED LOCATIONS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...LEINS/KUHLMAN
AVIATION...MO
FIRE WEATHER...MO
Hazardous weather outlook, Mar 7, 3:08 AM PST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
408 AM MST THU MAR 7 2013

AZZ021>023-026>028-081300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
408 AM MST THU MAR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL AFFECT THE REGION FRIDAY.
THERE WILL BE THE POTENTIAL FOR THUNDERSTORMS MAINLY FRIDAY
AFTERNOON WITH THE MAIN HAZARDS BEING LIGHTNING AND HEAVY DOWNPOURS.
THE STRONGEST THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE
STRONG GUSTY WINDS TO AROUND 45 MPH AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-081300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
408 AM MST THU MAR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG AND COLD STORM SYSTEM WILL AFFECT THE REGION FRIDAY AND
SATURDAY. THERE WILL BE THE POTENTIAL FOR ISOLATED THUNDERSTORMS
FRIDAY AFTERNOON. BESIDES THE MAIN HAZARDS OF LIGHTNING AND HEAVY
DOWNPOURS...THE STRONGEST THUNDERSTORMS MAY HAVE THE POTENTIAL TO
PRODUCE GUSTY WINDS TO 45 MPH AND SMALL HAIL.

BY FRIDAY NIGHT...SNOW LEVELS ARE EXPECTED TO FALL TO AS LOW AS 4000
FEET. SNOW ACCUMULATIONS OF 2-3 INCHES ABOVE 5000 FEET AND AN INCH OR
LESS BETWEEN 4000-5000 FEET WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY
MORNING ACROSS NORTHEAST MARICOPA AND SOUTHERN GILA COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-025-CAZ030>033-081300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
408 AM MST THU MAR 7 2013 /308 AM PST THU MAR 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL AFFECT THE REGION LATE
TONIGHT INTO FRIDAY. THERE WILL BE THE POTENTIAL FOR THUNDERSTORMS
MAINLY FRIDAY MORNING. THE MAIN HAZARDS ASSOCIATED WITH THESE
THUNDERSTORMS WILL BE LIGHTNING...BRIEF HEAVY RAINFALL...AND GUSTY
WINDS TO AROUND 40 MPH.

ADDITIONALLY...STRONG WESTERLY WINDS WITH GUSTS TO 40 MPH WILL
DEVELOP BEHIND A RETREATING COLD FRONT FRIDAY AFTERNOON MAINLY
AFFECTING THE IMPERIAL VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.